Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping Viread
Apr 7, 2003

Hi I have been on treatment for a long time - since '93. I have had mixed results. Not great numbers - but no really significant OI's. I have been on most all meds and have am resistant to all. My question is: I recently had what I assumed was the flu. Sort of sore all over and a very high tempature. That all passed - I treated it with Thera-flu. My Dr did some tests and it turns out that some of my labs looked weird. I was underhydrated, my sodium was low and my potasium was high. (I should note that I am on Kaletra, Invarase, Norvir, 3TC, Videx and Viread. ) My Dr had me stop the Viread as he thinks he recalls that the strange labs that he saw with me were also something that he had heard happend to some folks who had serious complications with Viread. I am worried about this as the Viread and Videx are the 2 drugs that I show some sensitivity to. Also of significance is that he did a unrine analysis last week and it showed that I had a urniary tract infection. I am currently taking a anitbiotic for this. So, to make a long story short. Do you think the infection could have messed up my numbers. And, do you think I should stay off the Viread. Thanks

Neal

Response from Dr. Boyle

A significant urinary tract infection can cause some laboratory abnormalities, although these are usually different from those most notably associated with the potential renal toxicity of Viread (tenofovir). You don't provide enough information (in particular regarding serum creatinine and phosphate levels and the urinalysis) to make any specific comments regarding whether your doctor was correct or not, but you should discuss this with him/her. Given your lack of treatment options, absent a clear and significant problem related to Viread, I would consider trying it again under careful supervision.



Previous
This one is stronger than....
Next
Fuzeon Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement